Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Gay Men

Pages: 1
Anonymous
Unregistered

giving up "The Cocktail"
      #4959 - 06/05/00 10:46 PM

After a year and a half of spending 1/2 of my life on the toilet I have given up the drugs. Three diffrent sets of drugs and each one makes me sicker than the one before. What happened to quality of life? At 46 I would rather have a bit of time able to do things and not be trapped by diarrhea, nausia, vomiting blah blah blah. Any one else out there feeling this way?



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: giving up "The Cocktail" new
      #5132 - 06/08/00 02:13 PM

I've felt the way you feel now, but I got my doc to switch my meds and it helped.
Not perfectly (still have diarrhea in the mornings, but that's all).
Don't give up, buddy, talk to your doc.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: giving up "The Cocktail" new
      #5141 - 06/08/00 04:53 PM

I saw my doc the other day and he said "you look better than you have in eight months, why?" I told him I had given up the drugs. He is OK with it as long as I agree to keep up labs every month. Having been on three sets of drugs there is not much left for me to try that is not more noxious than that which came before!
Glad to hear things are going well for you, keep up the good work



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: giving up "The Cocktail" new
      #5271 - 06/10/00 05:18 PM

It may be true that brief treatment interruptions, preferably under an M.D.'s supervision, can provide relief from the side effects of the cocktail while still offering protection from disease progression. You don't say what cocktail you were on in the first place. If you were on the inhibitors, you might want to think of switching to a protease-sparing regimen -- one that uses as its cornerstone viramune or sustiva. The side effects would probably be much less noticeable.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: giving up "The Cocktail" new
      #5310 - 06/11/00 01:42 AM

viramune gave me nuropathy last year,
I've been down most roads. Really ready to give up the drugs all together. I have HAD and really have no great desire to survive simply to be a "healthy" person who is out of touch with reality & needs a dribble cup :-). The way I feel about it is that I have had a great life filled with lots of sex, drugs and rock 'n roll. I have traveled the world and seen alot, now I am confined to a small radius, have very limited funds and just don't see the point in hanging on mearly to satsify the medical community. Don't get me wrong, i am not bitching, there are many out there who are in worse shape than I am and I know that. I am just being a realist FOR ME. We should all have a choice in our lives, don't you think?



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3440

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3